Alert archive / Kentucky / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Apr 30, 2005, 3:39 AM EDT for Garrard County, Madison County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2005, 3:39 AM EDT (07:39 UTC)
- Expired
- Apr 30, 2005, 6:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Garrard County, KY, Madison County, KY
The radar
The Jackson,KY radar (KJKL), 98 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 300742 FFWLMK KYC079-151-301045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 339 AM EDT SAT APR 30 2005 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... GARRARD COUNTY IN EAST CENTRAL KENTUCKY MADISON COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 645 AM EDT * AT 335 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS ROADS CLOSED ACROSS MADISON COUNTY. AN ADDITIONAL 1/2 INCH OF RAIN WILL BE POSSIBLE BEFORE ENDING THIS MORNING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REPORT FLOODING TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...YOUR LOCAL RADIO AND TELEVISION MEDIA FOR DETAILS AND FURTHER UPDATES. LAT...LON 3761 8467 3745 8443 3778 8403 3790 8432 $$ JA
2 follow-up statements
000 WGUS73 KLMK 300912 FFSLMK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 507 AM EDT SAT APR 30 2005 KYC079-151-301045- MADISON KY-GARRARD KY- 507 AM EDT SAT APR 30 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 645 AM EDT FOR GARRARD AND MADISON COUNTIES... LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RICHMOND. CALLS TO LOCAL EMERGENCY MANAGEMENT IN GARRARD COUNTY REPORTED NO INSTANCES OF HIGH WATER OR ROAD CLOSURES. SEVERAL ROADS IN MADISON COUNTY WERE REPORTED FLOODED. SCATTERED POCKETS OF LIGHT RAIN WILL BE ENDING ACROSS GARRARD AND MADISON COUNTIES BY 6 AM EDT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3761 8467 3745 8443 3778 8403 3790 8432 $$ JSD
000 WGUS73 KLMK 301003 FFSLMK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 602 AM EDT SAT APR 30 2005 KYC079-151-301045- MADISON KY-GARRARD KY- 602 AM EDT SAT APR 30 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 645 AM EDT FOR GARRARD AND MADISON COUNTIES... AT 556 AM EDT...SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF RICHMOND TO LANCASTER...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCKEYE...REDHOUSE...MCCREARY...KIRKSVILLE...PAINT LICK...BEREA... KINGSTON...WACO AND BYBEE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. SEVERAL ROADS IN MADISON COUNTY WERE REPORTED FLOODED. SCATTERED POCKETS OF LIGHT RAIN WILL BE ENDING ACROSS GARRARD AND MADISON COUNTIES BY 645 AM EDT. LAT...LON 3761 8467 3745 8443 3778 8403 3790 8432 $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 3:15 AM EDT, 24 minutes earlier.
Area forecast discussion, Apr 30, 3:15 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION... UPDATE... NATIONAL WEATHER SERVICE LOUISVILLE KY 215 AM EST SAT APR 30 2005 .IN THE SHORT TERM (SATURDAY THROUGH TUESDAY)... ATTM...AXIS OF SURFACE LOW PRESSURE LIES FROM AROUND NASHVILLE NORTHEAST TO JACKSON KY. STATIONARY FRONT LIES BASICALLY ALONG SAME AXIS. LATER TODAY...LOW PRESSURE WILL ACCELERATE NORTHEAST...CROSSING PENNSYLVANIA LATER THIS AFTERNOON. WIDESPREAD RAIN WILL DIMINISH FROM NORTHWEST TO SOUTHEAST LATER THIS MORNING. BACK EDGE OF RAIN IS CURRENTLY ALONG THE OHIO RIVER...AND RAIN WILL DIMINISH BY MID TO LATE MORNING ACROSS OUR SOUTHEASTERN COUNTIES. THUNDER HAS ALREADY MOVED SOUTHEAST OF OUR CWA. LIGHT WINDS AND SATURATED AIRMASS WILL LEAD TO SOME PATCHY FOG EARLY THIS MORNING AND WILL MENTION THIS IN ZONES. SOME OF OUR SOUTHERN COUNTIES ALONG THE TENNESSEE BORDER RECEIVED OVER 2 INCHES OF RAIN WITH THIS SYSTEM. CALLS TO LOCAL EMERGENCY MANAGERS INDICATE NO PROBLEMS WITH FLOODING. WITH THE HEAVIEST RAIN SOUTHEAST OF OUR CWA...WILL END FLOOD WATCH ACROSS OUR SOUTHERN TIER OF COUNTIES AT ZONE ISSUANCE. HIGH PRESSURE WILL BUILD INTO THE SOUTHERN PLAINS THIS AFTERNOON AND NORTHWEST WINDS WILL DEVELOP LATER THIS MORNING. BACK EDGE OF LOW LEVEL CLOUDS SHOULD ARRIVE ACROSS SOUTHERN INDIANA LATE THIS AFTERNOON. SKIES SHOULD BECOME MOSTLY CLEAR BY MIDNIGHT ACROSS MOST OF CENTRAL KENTUCKY. ALOFT...CYCLONIC FLOW AROUND A TROUGH EXTENDING FROM THE GREAT LAKES THROUGH THE LOWER OHIO VALLEY WILL KEEP OUR REGION DRY...BUT COOLER THAN NORMAL THROUGH THE EARLY PART OF NEXT WEEK. A WEAK SYSTEM ROTATING SOUTHWARD AROUND HUDSON BAY VORTEX WILL BRING A FEW CLOUDS AND A REINFORCING PUSH OF COOL AIR MONDAY. THIS WILL RETARD ANY SIGNIFICANT WARMUP UNTIL AROUND WEDNESDAY. IN THE EXTENDED(WEDNESDAY THROUGH FRIDAY)... CONFLUENT FLOW FROM THE NORTHERN AND SOUTHERN JETS WEDNESDAY AND THURSDAY WILL LEAD TO HIGH PRESSURE ACROSS THE SOUTHERN GREAT LAKES AND BENIGN WEATHER ACROSS THE LOWER OHIO VALLEY. BY THURSDAY AND FRIDAY...HEIGHTS WILL RISE ACROSS REGION...LEADING TO A WARMING TREND...WHICH WILL BECOME ESPECIALLY NOTICEABLE BY LATE FRIDAY. .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...FLOOD WATCH UNTIL 8 AM EDT FOR ALLEN... BARREN... MONROE... METCALFE... GREEN... TAYLOR... ADAIR... CUMBERLAND... CLINTON... RUSSELL... CASEY... LINCOLN... GARRARD... MADISON. && JSD
Hazardous weather outlook, Apr 30, 2:30 AM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 230 AM EDT SAT APR 30 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-300830- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 230 AM EDT SAT APR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS MORNING. HEAVY RAIN WILL BE POSSIBLE THIS MORNING WITH AN ADDITIONAL 1/2 INCH POSSIBLE ACROSS THE SOUTHEAST PORTION OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT WITH BOTH SEVERE WEATHER AND HEAVY RAIN POTENTIAL. JA
In the hours before
Special weather statement, Apr 30, 12:02 AM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1202 AM EDT SAT APR 30 2005 KYZ075-078-081-082-300506- CLINTON KY-CUMBERLAND KY-MONROE KY-RUSSELL KY- 1102 PM CDT FRI APR 29 2005 ...FLOOD WATCH IN EFFECT OVERNIGHT... THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS MONROE...CUMBERLAND... AND CLINTON COUNTIES THROUGH 1 AM EDT. RAINFALL RATES OF UP TO 1.80 INCHES PER HOUR HAVE BEEN REPORTED WITH THE HEAVIEST STORMS. IF YOU PLAN TO DRIVE WATCH FOR REDUCED VISIBILITIES AND PONDING OF WATER OR ROADS AND UNDERPASSES. REMEMBER DO NOT DRIVE OVER ROADS COVERED WITH WATER. JA
Special weather statement, Apr 30, 2:17 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 217 AM EDT SAT APR 30 2005 KYZ049-054>057-063>067-073>078-081-082-300800- ADAIR KY-ALLEN KY-BARREN KY-BOYLE KY-CASEY KY-CLARK KY-CLINTON KY- CUMBERLAND KY-GARRARD KY-GREEN KY-HART KY-LINCOLN KY-MADISON KY- MARION KY-METCALFE KY-MONROE KY-RUSSELL KY-TAYLOR KY- INCLUDING THE CITIES OF...CAMPBELLSVILLE...COLUMBIA...DANVILLE... GLASGOW...RICHMOND...STANFORD...WINCHESTER 217 AM EDT (117 AM CDT) SAT APR 30 2005 SHOWERS WILL CONTINUE TO MOVE ACROSS THE EAST AND SOUTHEAST PORTION OF CENTRAL KENTUCKY THIS MORNING. SOME OF THE HEAVIER SHOWERS WILL PRODUCE RAINFALL RATES OF UP TO 1/2 INCH PER HOUR. THIS ADDITIONAL RAINFALL MAY CAUSE SMALL STREAMS AND CREEKS TO RISE TO BANKFULL. IN ADDITION PONDING OF WATER ON ROADS AND UNDERPASSES WILL BE LIKELY. REMEMBER DO NOT DRIVE OVER ROADS COVERED WITH WATER. JA
Nearby
Flash Flood Warnings in Kentucky, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.